MAUDE Adverse Event Report: HALYARD HEALTH HALYARD* CURVED SHARP RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS

HALYARD HEALTH HALYARD* CURVED SHARP RF CANNULA, RADIOPAQUE MARKER; STANDARD RF PROBES AND CANNULAS
Model Number 12480
Medical Device Problem Codes Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 18-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the "needle near the skin of the patient smoked and sparked" during use of the pain generator.The clinicians were performing a 3-level lumbar, single probe case.As soon as the smoking and sparking started the clinicians stopped the use of the pain generator.When restarted, it happened again, and the impedance was high.The device was restarted once more and the procedure was completed without incident.The clinicians performed a cervical case later and had no issue nor a repeat of the incident.The clinicians noticed the impedance was high and reached up to ohms (shut off the generator occurs at 1000 ohms).Additional information received 02-may-2018 stated after removing the cannulas they noticed one of the cannulas was missing about 2mm of black insulation from the active tip.The physician commented that it looked charred.No patient injury observed.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, m18003k502, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 01-aug-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
STANDARD RF PROBES AND CANNULAS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7545324
Report Number8030647-2018-00294
Device Sequence Number1262056
Product Code GXI
UDI-Device Identifier30680651124808
UDI-Public30680651124808
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K972846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/18/2018
Device Model Number12480
Device Catalogue Number991012480
Device Lot NumberM18003K502
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date08/02/2018
Patient Sequence Number1